MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0630
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2020-02159; 3005168196-2020-02161; 3005168196-2020-02162.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an abdominal aortic aneurysm (aaa) endoleak using ruby coil lps, lp system detachment handles (handle), a non-penumbra microcatheter and catheter.During the procedure, the physician advanced a ruby coil lp into the target location using the microcatheter and used a handle to detach it, however, the ruby coil lp failed to detach.Therefore, the ruby coil lp and handle were removed.The physician then encountered the same issue with the next ruby coil lp and handle, therefore, the ruby coil lp and handle were also removed.The procedure was completed using other coils and the same microcatheter, and catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the second returned ruby coil lp pet lock was separated, and the pull tube was retracted on the proximal end of the pusher assembly.The pusher assembly had bends and kinks throughout its length.The embolization coil was detached from the pusher assembly and had offset coil winds along its length.Conclusions: evaluation of the first returned ruby coil lp revealed that the pet lock was damaged and separated on its proximal end, but the pull wire was not retracted, and the embolization coil was intact with the pusher assembly and had offset coil winds.During functional testing, the ruby coil lp was attempted to be detached using the two returned handles but was unsuccessful.Further evaluation revealed an unknown substance within the pusher assembly ddt.The root cause of the unknown substance could not be determined; however, this damage may have contributed to the inability to detach the ruby coil lp during the procedure and the functional test.Evaluation of the second returned ruby coil lp could not confirm the reported complaint.The pet lock was separated and pull wire was retracted on the proximal end of the pusher assembly, and the embolization coil was detached.This is an indication of a successful detachment.Further evaluation revealed pusher assembly kinks throughout its length and offset coil winds along the embolization coil.This damage may be incidental to the reported complaint and may have occurred after removal from the procedure.Evaluation of the first returned handle revealed an undamaged, functional device.The handle was tested on a handle test fixture and performed within specification.Evaluation of the second returned handle revealed an undamaged, functional device.The handle was tested on a handle test fixture and performed within specification.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings revealed that the coil was detached and this does not confirm the reported event of ¿failure to detach.¿ this report is associated with mfr report numbers: 1.3005168196-2020-02159.2.3005168196-2020-02161.3.3005168196-2020-02162.Placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10933700
Report Number3005168196-2020-02160
Device Sequence Number13589559
Product Code HCG
UDI-Device Identifier00815948021860
UDI-Public00815948021860
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model NumberRBYLP0630
Device Catalogue NumberRBYLP0630
Device Lot NumberF98702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005